Alert archive / Indiana / Wind Advisories in 2019

Wind Advisory 4, NWS Northern Indiana

March 9, 20194 counties in Michigan; 8 counties in Ohio; 21 counties in Indiana

NWS Northern Indiana issued this wind advisory at Mar 9, 2019, 3:33 PM EST for 4 counties in Michigan; 8 counties in Ohio; 21 counties in Indiana. It took effect at Mar 10, 2019, 12:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2019, 3:33 PM EST (20:33 UTC)
In effect from
Mar 10, 2019, 12:00 AM EST
Expired
Mar 10, 2019, 4:00 PM EDT
In force
15 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2019-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2019-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WWUS73 KIWX 092033
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
333 PM EST Sat Mar 9 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-100445-
/O.NEW.KIWX.WI.Y.0004.190310T0500Z-190310T1200Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
333 PM EST Sat Mar 9 2019 /233 PM CST Sat Mar 9 2019/

...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT
TO 8 AM EDT /7 AM CDT/ SUNDAY...

The National Weather Service in Northern Indiana has issued a
Wind Advisory...which is in effect from midnight EST /11 PM CST/
tonight to 8 AM EDT /7 AM CDT/ Sunday. 

HAZARDOUS WEATHER...

 * Winds from the southwest will gust to 45 mph late tonight.

IMPACTS...

 * Scattered tree and power line damage is possible. 

 * Unsecured outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or gusts of
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
4 follow-up statements
258 
WWUS73 KIWX 100254
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
954 PM EST Sat Mar 9 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-101200-
/O.CON.KIWX.WI.Y.0004.190310T0500Z-190310T1200Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, 
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
954 PM EST Sat Mar 9 2019 /854 PM CST Sat Mar 9 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
SUNDAY...

HAZARDOUS WEATHER...

 * Winds from the southwest will gust to 45 mph late tonight.

IMPACTS...

 * Scattered tree and power line damage is possible.

 * Unsecured outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or gusts of
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
157 
WWUS73 KIWX 100759
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
359 AM EDT Sun Mar 10 2019

INZ007-009-MIZ079>081-OHZ001-002-004-005-015-016-101600-
/O.EXT.KIWX.WI.Y.0004.000000T0000Z-190310T2000Z/
Steuben-De Kalb-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-
Including the cities of Angola, Fremont, Auburn, Garrett, 
Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, 
Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, 
Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp,
Payne, Ottawa, Leipsic, Columbus Grove, Continental, and Pandora
359 AM EDT Sun Mar 10 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

The Wind Advisory is now in effect until 4 PM EDT this afternoon.

HAZARDOUS WEATHER...

 * Winds from the southwest will gust to 45 mph at times today. 

IMPACTS...

 * Scattered tree and power line damage is possible.

 * Unsecured outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or gusts of
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

INZ003>006-008-012>018-020-022>027-032>034-MIZ077-078-OHZ024-025-
101200-
/O.CON.KIWX.WI.Y.0004.000000T0000Z-190310T1200Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Noble-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Cass MI-
Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Kendallville, Ligonier, Albion, 
Knox, North Judson, Bass Lake, Winamac, Francesville, 
Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, 
Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, 
South Whitley, Fort Wayne, New Haven, Monticello, Monon, 
Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, 
Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, 
Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, 
Cassopolis, Marcellus, Van Wert, Ohio City, Lima, 
and Spencerville
359 AM EDT Sun Mar 10 2019 /159 AM CST Sun Mar 10 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS
MORNING...

HAZARDOUS WEATHER...

 * Winds from the southwest will gust to 45 mph at times early
   this morning. 

 * Winds will likely diminish below advisory criteria by 8 am, but
   still gust between 30 and 40 mph at times through mid 
   afternoon.
   
IMPACTS...

 * Scattered tree and power line damage is possible.

 * Unsecured outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or gusts of
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
793 
WWUS73 KIWX 101408
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1008 AM EDT Sun Mar 10 2019

INZ007-009-MIZ079>081-OHZ001-002-004-005-015-016-102000-
/O.CON.KIWX.WI.Y.0004.000000T0000Z-190310T2000Z/
Steuben-De Kalb-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-
Including the cities of Angola, Fremont, Auburn, Garrett, 
Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, 
Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, 
Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp,
Payne, Ottawa, Leipsic, Columbus Grove, Continental, and Pandora
1008 AM EDT Sun Mar 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * Winds from the southwest will gust to 45 mph at times today.

IMPACTS...

 * Scattered tree and power line damage is possible.

 * Unsecured outdoor objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or gusts of
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
886 
WWUS73 KIWX 102002
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
402 PM EDT Sun Mar 10 2019

INZ007-009-MIZ079>081-OHZ001-002-004-005-015-016-102115-
/O.EXP.KIWX.WI.Y.0004.000000T0000Z-190310T2000Z/
Steuben-De Kalb-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-
Including the cities of Angola, Fremont, Auburn, Garrett, 
Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, 
Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, 
Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp,
Payne, Ottawa, Leipsic, Columbus Grove, Continental, and Pandora
402 PM EDT Sun Mar 10 2019

...WIND ADVISORY HAS EXPIRED...

The Wind Advisory is no longer in effect. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 9, 1:21 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 9, 1:21 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
121 PM EST Sat Mar 9 2019

.SYNOPSIS...
Issued at 120 PM EST Sat Mar 9 2019

Light to moderate rain will overspread the region this afternoon and
continue through late tonight. A few thunderstorms are possible.
Gusty winds of 35 to 45 mph are expected through Sunday afternoon,
with the strongest gusts expected late tonight into Sunday morning.
Rain showers are possible north of highway 30 on Sunday. Lows
tonight will be in the 30s. Highs Sunday will range from the upper
30s to mid 40s.

&&

.SHORT TERM...(Today through Sunday)
Issued at 303 AM EST Sat Mar 9 2019

A potent mid level shortwave over NM/CO will take on a negative tilt
as it ejects northeast today into tonight. The associated sfc low,
with relatively steady intensity near 990 mb by this aftn/tonight,
looks to take a Topeka KS (18z Sat) to Davenport IA (00z Sun) to
Central Lake MI (06z Sun) track. A gradual strengthening to easterly
winds and lowering/thickening clouds will be the story later this
morning into the early-mid afternoon hours downstream of this developing
cyclone. Deep moisture/ascent plume within impressive theta-e
ridge, leading the system warm/occluded front, then brings a
soaking rain later this afternoon into this evening. Rain totals
could near an inch given ample moisture and potential convective
elements on the nose of the impinging mid level dry slot. The
upper vort max then follows through into early Sunday morning
keeping rain shower chances going, especially northwest of US 24.

Winds will really pick up in earnest post-frontal otherwise tonight
thanks to strong pressure rises and cold advection as low pressure
lifts into the Northern Great Lakes. Lingering low level height
gradient and deeper mixing will keep winds gusty into Sunday. The
magnitude of these wind gusts could edge into low end advisory
criteria for a time Sunday morning, though confidence in
duration/intensity remains too low to pull the trigger on a
headline at this time.

&&

.LONG TERM...(Sunday Night through Friday)
Issued at 303 AM EST Sat Mar 9 2019

Cool, dry, and somewhat breezy west-northwest flow will persist into
Sunday night and Monday before sfc high pressure builds in with
light winds and slightly warmer temps by Tuesday. Rain shower
chances and warmer temps then return by Wednesday and Thursday as
warm/moist advection ramps up in advance of another deep low lifting
into the North-Central US.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 120 PM EST Sat Mar 9 2019

An occluding low pressure system over the central plains will lift
northeastward into northern Lower Michigan by Sunday morning. This
will allow for increasingly gusty winds and deteriorating ceilings
and visibilities at both terminals. Steady light to moderate rain
will move in this afternoon thanks to strong warm air/moisture
advection and continue through around 6z tonight before the dry slot
and impinging cold front passes. For now have kept mainly MVFR
ceilings and visibilities, but IFR conditions are not out of the
question, especially during periods of heavier rain. A rumble of
thunder is possible this afternoon and evening, but confidence was
not high enough to include in the TAF. Southeasterly winds will gust
to around 30-35 knots through this afternoon, diminishing only
briefly late this evening. Behind the cold front, expect a shift to
the southwest and additional gusts to around 35 knots. LLWS is a
concern through the period. Gusty winds will continue with cold air
advection into Sunday afternoon, and continued shower activity is
possible-mainly at KSBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MCD
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 9, 3:31 AM EST, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
331 AM EST Sat Mar 9 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-100845-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
331 AM EST Sat Mar 9 2019 /231 AM CST Sat Mar 9 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Strong wind gusts of 35 to 45 mph are expected late this afternoon
into tonight.

There is a slight chance for an isolated thunderstorm this evening.
Locally heavy rainfall and minor flooding will be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong wind gusts of 40 to 45 mph are possible on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Indiana, 2019Wind Advisories in Ohio, 2019Wind Advisories in Michigan, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.